My question is well my husband has been on a methadone clinic for 4 months. I have already caught him once mixing klonopin and his methadone. But I am still very suspicious that he has do so over the week end at his parents house. I was just wondering if you could advise me as to what signs to watch for if I don't catch him right away. Like what the normal side effects within a day or two after that I would be looking for.
Hi,the only tell tale signs is when he does his urin-test at the methadone clinic.diazepines are dangerous when mixed with methadone,as a person can develope respiratory problems and go-under.If you have concerns ask to accompany him to the clinic and sit in on the results of his urine-test. They test a patients urine every time the dr. issues a neww RX.If he agree that theres no problem with confidentiality the dr. will advise you on his progress. cheers john
if he has mixed methadone with klonopin, he will be very drowsy, nodding off, eyes closing while talking, slurred speech, slow moving...he may seem fine while he is up and moving around, but when he sits to relax is when you will notice it the most...but if he is on a high dose of methadone, that alone MAY do this also...
but mixing methadone and benzodiazapines is extremely dangerous...i lost a close friend in december from this combination of drugs..this is so dangerous to do, as you are aware.
I have Multiple Sclerosis, was diagnosed at age 28 after my 1st attack and then put on Klonopin which I still take. A few years later I had a ruptured disk in my back L4-L5 which caused unbearable pain, I had back surgery 10 days later. Surgery did NOT help or even work so I awoke from surgery with still no relief and was temporarily put on Oxycontin for a few months until I decided to withdraw completely (not fun!). I did it though & even with a full script unused :). The pain level was still so intense I was put on a cheaper drug...methadone...I have been taking my methadone with my klonopin for approx 7 years and I never had any problems combining the two, but do be aware that they are both nervous system depressants and can interfere with breathing even though I've never had any issues personally. My doctors are aware of all my meds. I just started detoxing from methadone (day 3) bcuz it's doing bad things to my body & teeth (which my doctor denies is the cause, but I say do research & you'll find out different) I'm also severly deficient on my vitamin D & sure that's not helping anything either. Just so you know my reg dose before starting my methadone detox was/is 20mg 3x a day and my klonopin which I will continue to take is 1mg 3x's a day however I only take one 1mg at bedtime. I'm not sure if this info will help you, but I hope so. Discuss your concerns with your doctor & good luck :). Btw I am 43, klonopin therapy started 15 yrs ago, methadone for 7 yrs.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.